Texas, 2008Lightning Strike in Texas, July 8, 2008
July 8, 2008 · NWS EWX · 1 event in 1 county or zone
Lightning struck a house and caused a house fire near Serbin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a house and caused a house fire near Serbin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 8, 11:32 AM CST, 28 minutes earlier.
Area forecast discussion, Jul 8, 11:32 AM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1232 PM CDT TUE JUL 8 2008
.AVIATION...
A MIX OF MVFR AND VFR CIGS WILL PREVAIL THIS AFTERNOON WITH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. CONVECTION IS
FORECAST TO DIMINISH BEFORE SUNSET. MVFR CIGS ARE FORECAST TO
DEVELOP AFTER MIDNIGHT AND WILL APPROACH IFR CLOSE TO SUNRISE
WEDNESDAY. IMPROVEMENT TO VFR CONDITIONS IS FORECAST BY 15Z
WEDNESDAY WITH A DOWNTREND IN CONVECTION COMPARED TO TODAY. A
LIGHT TO MODERATE SE LOW LEVEL FLOW WILL PERSIST.
&&
.PREV DISCUSSION... /ISSUED 954 AM CDT TUE JUL 8 2008/
UPDATE...
SHOWERS THIS MORNING ARE CONFINED TO THE WESTERN COUNTIES FROM
DIMMIT TO EDWARDS AND VAL VERDE. THESE SHOWERS ARE MOVING
NORTHWESTWARD AND WILL LIKELY TO CONTINUE THROUGH THE MORNING.
LIKE YESTERDAY...DONT EXPECT CONVECTION IN THE EAST UNTIL
AFTERNOON WITH HEATING. THEREFORE...HAVE LOWERED THE POPS OVER THE
EASTERN HALF OF THE CWA FOR THE REST OF THE MORNING. ALONG WITH
LOWER POPS HAVE ADJUSTED THE WEATHER AND QPF TO BETTER MATCH. NEW
ZONES WILL BE OUT SHORTLY.
PREV DISCUSSION... /ISSUED 644 AM CDT TUE JUL 8 2008/
AVIATION...CONDITIONS REALLY VARY ACROSS THE REGION THIS
MORNING...RANGING FROM LIFR TO VFR. CONDITIONS WILL CONTINUE TO BE
THIS WAY UNTIL THE LOW CLOUDS SCATTER OUT TO VFR BETWEEN 15 AND
18Z TODAY. SCATTERED SHOWERS ARE CURRENTLY MOVING NORTHWARD ALONG
THE RIO GRANDE PLAINS...THUS WILL BE AFFECTING THE KDRT TAF SITE
IN THE NEXT FEW HOURS. THE I-35 CORRIDOR TAF SITES MAY SEE SOME SHOWERS
LATER THIS MORNING AND AFTERNOON. CONDITIONS WILL DETERIORATE ONCE
AGAIN TONIGHT TO BE MVFR/IFR BETWEEN 07-09Z.
PREV DISCUSSION... /ISSUED 350 AM CDT TUE JUL 8 2008/
DISCUSSION...
MODELS IN GOOD AGREEMENT WITH TREND SHOWING ONE MORE DAY OF HIGH
RAIN CHANCES, THEN DECREASING CHANCES LEADING TO NO CHANCES THIS
WEEKEND. A WEAK UPPER LOW REMAINS OVER NORTHEASTERN MEXICO EARLY
THIS MORNING. A MOIST AIRMASS WITH PWS OF 1.9 TO 2.2 INCHES,
UPPER DIFFLUENCE, AND MINIMAL CAPPING WILL COMBINE TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. BRIEF HEAVY
DOWNPOURS CAN BE EXPECTED, HOWEVER TOTAL RAINFALL AMOUNTS WILL
GENERALLY BE AROUND ONE INCH OR LESS DUE TO FAST STORM MOTIONS.
WEDNESDAY THROUGH FRIDAY, THE UPPER LOW WILL SHEAR APART AS THE
SUBTROPICAL RIDGE OVER THE SOUTHEASTERN STATES BUILDS WEST INTO
TEXAS LEADING TO DECREASING MOISTURE AND INCREASING SUBSIDENCE.
WILL GO WITH MAINLY SCATTERED COVERAGE ON WEDNESDAY AND ISOLATED
ON THURSDAY. BY FRIDAY, EXPECT ONLY ISOLATED COVERAGE ACROSS AREAS
NEAREST THE COASTAL PLAINS WITH THE SEABREEZE. SUBTROPICAL RIDGE
TAKES UP RESIDENCE OVER TEXAS THIS WEEKEND INTO NEXT WEEK. STRONG
SUBSIDENCE, A MUCH DRIER AIRMASS WITH PWS OF 1 TO 1.5 INCHES, AND
WARM MID LEVEL TEMPERATURES WILL KEEP OUT RAIN CHANCES SATURDAY
THROUGH MONDAY. IT APPEARS OUR RECENT RAINS HAVE NOT SIGNIFICANTLY
IMPACTED SOIL MOISTURE, SO HAVE GONE A CATEGORY OR SO WARMER THAN
MEX HIGHS IN MOST AREAS ON MOST DAYS. MEX LOWS SEEM REASONABLE,
ALTHOUGH WENT A DEGREE OR TWO COOLER IN A FEW SPOTS IN A FEW
NIGHTS. ALSO, WENT SLIGHTLY LOWER ON DEWPOINTS/RELATIVE HUMIDITIES
IN THE AFTERNOON INTO THE EVENING HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 94 73 95 74 95 / 60 20 30 10 20
AUSTIN BERGSTROM INTL AIRPORT 94 71 95 71 95 / 60 20 30 10 20
DEL RIO INTL AIRPORT 85 73 91 73 92 / 80 20 20 10 20
SAN ANTONIO INTL AIRPORT 90 73 91 73 92 / 70 20 40 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/11
Hazardous weather outlook, Jul 8, 3:57 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
457 AM CDT TUE JUL 8 2008
TXZ171>173-183>194-202>209-217>225-228-091000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
457 AM CDT TUE JUL 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS ARE POSSIBLE IN SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Atascosa
- When
- July 8, 12:00 PM CST
- Where
- Atascosa County, 112.2 mi NE of Verdi
- Property damage
- $150,000
- Reported by
- Newspaper
- Coordinates
- 30.130, -97.005
Lightning struck a house on County Road 209 in the Serbin area. The house was struck around 1 pm while the residents were away. The house was destroyed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Georgia, July 8 to 9, 20081 death · 1 injured · $485,000 · 52 kt wind · 11 events
- Flash Flooding and Hail in Ohio, July 8, 2008$637,000 · 59 kt wind · 44 events
- Tornado and Damaging Winds in Illinois, July 8, 2008$394,000 · EF0 · 21 events
- Flash Flood and Damaging Wind in Arkansas, July 8 to 10, 2008$500,000 · 50 kt wind · 3 events
- Flash Flooding in New Mexico, July 8 to 10, 2008$415,000 · 5 events
- Hail and Damaging Winds in Ohio, July 8, 2008$113,000 · 52 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, July 8, 2008$300,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, July 8, 2008$275,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 8, 2008$85,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in South Carolina, July 8, 2008$100,000 · 1 in hail · 13 events
- Flooding in Iowa, July 8 to 10, 2008$100,000 · 6 events
- Flash Flood in Texas, July 8, 2008$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125745.